Prescription Drug Discussion Forums  

Go Back   Prescription Drug Discussion Forums > Medication Discussions > Specific Drug Discussions > Abilify

Notices

View Poll Results: Anyone else taking Abilify with amphetamines and/or benzos, has Abilify helped?
I take Abilify with amphetamines and Abilify does help. 0 0%
I take Abilify with amphetamines and Abilify does not help. 0 0%
I take Abilify with benzodiazempams and Abilify does help. 0 0%
I take Abilify with benzos and Abilify does not help. 0 0%
I take Abilify with amphetamines and benzos and Abilify does help. 0 0%
I take Abilify with amphetamines and benzos and Abilify does not help. 1 50.00%
Abilify upsets my stomach. 1 50.00%
Multiple Choice Poll. Voters: 2. You may not vote on this poll

Reply
 
Thread Tools Display Modes
  #1  
Old 11-28-2008, 06:51 AM
tragicspacepixie tragicspacepixie is offline
Junior Member
 
Join Date: Nov 2008
Posts: 1
Exclamation should I be taking this?

I currently take 70 mg of Vyvanse daily with 5 mg of Klonopin daily. my psychiatrist just added 5 mg of Abilify daily because she said it would help my racing thoughts and help me not get so easily distracted. i've been doing a lot of reading about Abilify and it seems ultimately to be a stimulant and calming kind if thing... well, I'm already taking amphetamines and benzodiazepams and I really don't feel like, from what I've read, that it will really do anything for me. the combination seems odd and I'm wondering if anyone else is taking abilify with that or a similar combinations of drugs and what you feel it does for you. I'd be REALLY interested to hear from you because I'm kinda freaked out about taking something classified as an antipsychotic and it seems to usually goes along with antidepressants and for people with bipolar disorders. I have ADHD (I'm 25) and severe anxiety... think abilify will do anything good here?

~ katie
Reply With Quote
  #2  
Old 01-06-2009, 03:33 AM
Halo242 Halo242 is offline
Junior Member
 
Join Date: Jan 2009
Posts: 1
Default I am in the same boat... no wait, mine is sinking!

Dear friend,

How ironic it is that I would find this post tonight. Please, allow me to explain why and hopefully help.

I have been prescribed Adderall IR (90 mg) along with Xanax (.5 mg) per day for almost 2.5 years. I have been diagnosed with ADD, Bipolar II and anxiety (yes, all by the same doctor) for several years now. I am 31 years of age, and I have tried most of what is available and found this combination of medications to be the most beneficial. Although, I will admit that they are not the best of all meds and the dosages (at least of the Adderall) are quite high. However, I know what works for me - and this combination does work.

Anyhow, about a year ago my doctor advised me to begin taking Abilify for some problems I was having with social isolation and mood swings. My initial problems were not that severe to begin with so he advised me to take 2 mg, which is quite a small dosage - every night before bed. This I did, and being that the dose was so low - I sort of forgot that I was even taking the little guy. About 1 month ago, it was upped to 5 mg per day. This still is rater low, but substantial enough I guess. No other medications were added or taken away, there was no change in my diet, or anything else that would be worth noting. So fast forward to today... when I just happened to be searching for correct ways to taper off of it - How does/did it work? Well, I am not a doctor and I understand that we all may have different results. What works worst for me may work the best for you. So please, do not take my experience as your own... but let me weigh the pro's and con's:

Pro's: At times I was more sociable, less angry, more contained and rather friendly. Although I was never really the opposite at anytime... I just was a little easier to be with when on Abilify. That is it.

Con's: First and foremost, I am certain to say that it caused me to be (as of today) clinically labeled as a diabetic. After one month of being on it (and unaware of its ability to raise blood sugar to extremely high levels) I was having periodic, everyday crashes. Mentally, physically, emotionally. I was a drag. Being on so much Adderall - I just chalked this up to the after effects of the drug. Of course, amphetamine will cause extreme tiredness, and many other side effects - as will not eating correctly, more or less exercise, changes in sleep, etc. I was also having extreme headaches - but again, Adderall causes them as well. However, I began monitoring my blood sugar levels because my step-mother (yes, not my biological mother) has diabetes. For one month, I averaged around 120 mg/dl (which is borderline, pre-diabetic) so I was concerned, but not worried. The crashes continued as did the headaches, but now they were accompanied with periods of confusion, dehydration, overheating, tremors (right leg), lower extremity pain and blurred vision. Once again - all of them could be (and were) blamed on the Adderall.

Beginning in November (when the dose was increased to 5 mg), the problems intensified. Curious, I checked my levels twice and now they were over 180 mg/dl, which is considered diabetic. I didn't want to really believe it though. I continued to take it, and never informed my doctor of the tests. In December of last year (3 weeks ago), I started having kidney pain, stiffness of my muscles, sweating, confusion and problems with coordination. I literally felt as if my body was deteriorating. On a whim, I checked my tests again; this time, 3 days in a row they averaged over 260 mg/dl. This is considered very high and dangerous (especially due to the rapid onset). So, I just left the hospital, where I was informed of my "disease" and was also told about the black-box warning which Abilify carries in regards to diabetes. So as of today, it will be eliminated.

To clear one last thing up... I weigh 140 lbs, am 5'8 - I exercise daily and consume a very balanced diet. No sweets at all, no smoking, no fast-food and most importantly - NO PRIOR HISTORY (OR FAMILY HISTORY) OF DIABETES.

I feel elated in one aspect, because now I can start to maybe feel better again physically. But I know that it will cause more emotional issues. However, what I find amusing is that I actually felt better (in my own head) when I didn't take it. It was just the fact that I noticed that when I did, I was easier to be around. Basically, I took it for the other people in my life Now, I am pissed that I ever was put on it to begin with. But hey, I am still alive - That's worth something.

GOOD LUCK!
Reply With Quote
  #3  
Old 04-15-2012, 12:16 AM
alb429 alb429 is offline
Junior Member
 
Join Date: Apr 2012
Posts: 1
Smile

Hi, Im a 20 year old female and was recently diagnosed with a very slight case of bipolar 1. Let me explain and I think my insight will be really helpful...
I have such a slight case that my doctor was only able to diagnose between Bipolar one and my misdiagnosis in highschool (severe anxiety, causing depression, insomnia, and ADD) by the fact that my previous medications never worked- they only made me feel numb and out of it, and by my family heredity.
That said- I have the same symptoms of someone with severe anxiety, and ADD- the agitation and anxiety, worrisome etc, and classic ADD symptoms- racing thoughts, unable to focus, etc.
Ive been on Abilify for a little over a month and Im finally able to concentrate on things again. I have a few common side effects mainly being strange dreams and a few headaches, and when I first got started I felt antsy but that has started to go away. I am finally able to focus on one thought at a time, am able to focus on my classes and actually RETAIN the information not just read it and read it and read it again..... I even got back into my artwork which I stopped doing the last few years because I wasnt even able to concentrate on that. People with bipolar one often get misdiagnosed like me, because the symptoms are so similar. I know the word bipolar and schizophrenia are scary but your doctor is in no way saying that you have these things, there are just some similar sympotoms and if taken at a low dosage (I only take 7.5 mg) can be beneficial for similar symptoms. When my doctor suggested this medication I freaked out and said no, but he is the doctor and was right, and I have since dont even remember the last time I was this happy and calm! I can finally focus on ONE thing without getting distracted by thoughts and other distractions.
Reply With Quote
Reply

Bookmarks

Thread Tools
Display Modes

Posting Rules
You may not post new threads
You may not post replies
You may not post attachments
You may not edit your posts

BB code is On
Smilies are On
[IMG] code is Off
HTML code is Off

Forum Jump


This site is presented as an educational source only. The information on this site is not a substitute for a visit with your doctor or pharmacist. Always talk to your doctor before changing medications or dosage, or if you experience any serious side effects. The information on this site that has been contributed by other visitors should be taken with a grain of salt. This is the Internet and you have no idea if the person who posted any information knows what they are talking about. Use this site to come up with a list of questions to ask your doctor, do not use this site to replace your doctor.

All times are GMT. The time now is 11:41 AM.


Powered by vBulletin® Version 3.8.8
Copyright ©2000 - 2018, vBulletin Solutions, Inc.